CSN Login
Members Online: 15

squemous cell carsonoma

jostaste
Posts: 1
Joined: Aug 2010

I was diagnosed withSCC and am presently ending my third week of treatment...I am presently having a constant buzzing in my ears, which I believe is from the chemo..I have this now for two weeks and am due for my second dose of chemo on Monday..I was wondering if anyone else has experienced this...I am scheduled for a hearing test tomorrow and am wondering what I should do....

RushFan's picture
RushFan
Posts: 218
Joined: Aug 2010

Welcome aboard, and I'm sorry that your find yourself here. But, this is a great place for support and information...lots of great people are here.

I have tinnitus or ringing in my ears from years of loud / live music when I was younger.
So when my oncologist warned that ringing or buzzing was a side affect of my chemo (Cisplatin), I was not too concerned as my ringing doesn't bother me.

I would make sure to tell your doctors about this. I know it's common, but don't know if it can lead to permanent loss of hearing.

All the best to you, and again...welcome.
Chuck.

micktissue's picture
micktissue
Posts: 432
Joined: Dec 2009

Hi Chuck. I have buzzing and ringing and loss from 3x cisplatin. The ringing and buzzing have almost disappeared and the loss was helped by the ENT removing a lot of wax. I still have slight loss in my right ear, but it's all tolerable now. I do not know what to do about it, to answer your question. I asked the same of my Drs and they all said there was nothing I could do about it. Cisplatin is a nasty drug. Kills cancer but a lot of cells are susceptible to it's damaging ways.

The symptoms I still have form cisplatin is neuropathy (numb fingers and toes) which might stay or diminish.

Best of luck.

Mick

Tricia02's picture
Tricia02
Posts: 130
Joined: Mar 2009

Yes I had this too and they changed me from cisplatin to carboplatin, problem sorted. Good luck.

Irishgypsie's picture
Irishgypsie
Posts: 331
Joined: May 2010

Hey I agree with Tricia, I too had some ringing in the ears; but I suggest getting at least 2 doses of the cisplatin then if you decide to change the 3rd dose to carboplatin. I also had hearing test done. I do notice some ringing once in a while but then I rub my ar and it goes away. Doesn't seem to bother me too much!! Good Luck!

Charles

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

LOL, so that's what happens when you have three doses of Cisplatin, then seven doses of Carboplatin....LOL.

Actually, like Rush, I already had some ringing in my ears, probably from years of rifle and match shooting while in the Marines, along with several years calling fire for the artillery in the service as well.

JG

Hal61's picture
Hal61
Posts: 656
Joined: Dec 2009

Hi Joe, welcome to the site. Many of us on the site have had or do have tinnitus as a result to Cisplatin treatment. I had a bit after my second chemo, but it went away. It returned almost three months post treatment and has been with me since. The hearing test at this point is a good idea. See what the results are to help you decide. If the second chemo causes tinnitus, or hearing loss, I would definitely talk to your doctor about replacing the Cisplatan for the final round.

I live in the central valley of California. My last trip to my ENT I told him about the tinnitus, and he suggested I was a candidate for a trial being done on a new tinnitus drug treatment. I can't apply until September, but I will try and get into the trial. The drug is already being prescribes in Germany, and the trial will have half of the testers being given a placebo--that'll be me. Anyway, just keep it in mind, because a year or so away this drug should become available, and it is the first rx drug I know of that's aimed at treating--not curing--tinnitus.

best to you on your remaining treatment,
Hal

delnative's picture
delnative
Posts: 452
Joined: Aug 2009

As I've mentioned on this board before, after my first round of Cisplatin I developed a ringing in my ears. The audiologist told me I had significant high-frequency hearing loss in the left ear and a slight loss in the right. Whether this was a result of the Cisplatin, exposure to gunfire (I'm a hunter) or the rock concert days of my youth, or a combination of all three, was uncertain.
FWIW, they kept me on Cisplatin, but my hearing didn't deteriorate any further.
Cisplatin is nasty stuff.

--Jim in Delaware

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network